MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0601
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Operator of device - unknown.Occupation - other; quality tech.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
Notification received from the quality tech indicates that the retention bone-screw driver (39-sp-0601) was returned with a broken tip.Attempts to obtain details of how the tip broke have been unsuccessful.No patient or procedure issue have been reported.
 
Additional Manufacturer Narrative
H3 device evaluation - the driver was examined with the aid of a 5x loop.A fracture of the driver tip is present.The fracture is skewed relative to the driver's longitudinal axis.Multiple fracture planes are present and some shiny fracture surfaces exist.The cause for the failure cannot be determined from the complaint.Potential causes include but are not limited to prior high torque application that initiated a crack which subsequently manifested in a subsequent failure.Review of device history records found (b)(4) pieces of lot 12238ps were released for distribution on 2/7/2017 with no deviation or anomalies.Complaint history review found this to be the only report for this lot.Further review did not identify a trend for reports of this nature for this part number.The need for corrective action was not identified.
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10489748
Report Number3005739886-2020-00024
Device Sequence Number11568569
Product Code HXX
UDI-Device Identifier00840019928700
UDI-Public00840019928700
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number39-SP-0601
Device Catalogue Number39-SP-0601
Device Lot Number12238PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1